MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRIAL SHELL 64 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRIAL SHELL 64 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221701064
Medical Device Problem Codes Corroded (1131); Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After surgery within multiple hospital, in 4 orthokits we have found out that the xxx are have oxidated around the incaved letters and numbers when did the device problem occur? after using the orthokits for surgery.Some has rust, some has not.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: investigation of the returned products confirmed that they had rusted around the laser marking on the products.The products had been used in multiple hospitals so it was not possible to determine if they had been cleaned to the ifu.Without further information the cause of the rusting to these products cannot be confirmed and so the complaint will be closed to an undetermined conclusion.The complaint was received into the company with the following comment: after surgery within multiple hospital, in 4 orthokits we have found out that the xxx are have oxidated around the incaved letters and numbers when did the device problem occur? after using the orthokits for surgery.Some has rust, some has not.Is this report related to a piece of capital equipment? yes.Did the event occur during a procedure/surgery? no.Procedure/surgery name arthroplasty procedure/surgery date n/a, multi hospitals has used it what action was taken/required to manage the problem during the procedure ? all the grater heads in different sizes which show oxidation around the letters/numbers will be replaced,but are in back order for a long time.We cannot use the kits for surgery.Questions were asked as to whether or not the ifu was followed for cleaning instructions and how the products had been cleaned.Unfortunately a definitive answer could not be gained as the products have been in orthokits that have been used by multiple hospitals.We would not be able to determine at which hospital the rusting started as it is a slow process.Rusting can occur as a result of numerous different reasons such as not drying the products correctly or serial exposure to acidic and alkaline solutions without any water rinses, which attack the passivate layer.Without further information the cause of the rusting to these products cannot be confirmed and so the complaint will be closed to an undetermined conclusion.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The products shall be retained in a secure location as per procedures unless specifically requested to be returned.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot: null.Device history batch: null.Device history review: null.

Brand Name
PIN TRIAL SHELL 64 STD PROFILE
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8846396
Report Number1818910-2019-99803
Device Sequence Number14077197
Product Code LXH
UDI-Device Identifier10603295097754
UDI-Public10603295097754
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221701064
Device Lot NumberSO2021454
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1